Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Tired, weak, unable to gain weight, done blood test. Should I take supplements?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
I have been having repeated stomach problems since last 6 months. Doctors prescribed me Ofloxacin + Ornidazole antibiotics each time I had loose motions and I have taken 4 courses of 3 days in last 6 months. I lost 7 kgs weight in last 6 months.

2 months back in a routine blood test I was diagnosed with high bilirubin (total = 2.1 mg/dL), high RBC count (6.5 millions /mm3) and low haemoglobin (12) after a course of antibiotic. My doctor said it was a side effect of antibiotic. I have gradually recovered.

I got another blood test done last week and my Bilirubin is (total = 1.5 mg/dL), RBC count is (5.8 millions /mm3) and hemoglobin (11.6). I get normal stools now, though I feel tired and weak and I am unable to gain weight. I am taking healthy diet now. Can you please advice if I should take any supplements to put on weight?
Posted Sat, 25 Aug 2012 in Digestion and Bowels
Answered by Dr. Pragnesh Vachharajani 12 minutes later

Thanks for posting your query.

I think you need some further check up before just start taking any form of diet supplements.

7kg is significant weight loss and one must look for the reason. Just by having diarrhoea you can not loose weight. Again your bilirubin remains marginally high and haemoglobin is also borderline low.

Please get in touch with Gastroenterologist in your city. You may need some investigations like liver function test, ultrasound of abdomen as per his advice to look for the cause and proper treatment.

Please do not take antibiotics on your own. Again you are taking tablets for 3 days only which is not the complete course.

Take good nourishing diet, XXXXXXX in fruits and vegetables. Do not skip meals and avoid eating out side food like junk food etc.

Please consult a doctor.

I hope this helps. Please write again if you have something more to ask.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor